Drug-induced torsades de pointes in one patient with congenital long QT syndrome

Ming Hsiung Hsieh, Shih Ann Chen, Chern En Chiang, Ching Tai Tai, Shih Huang Lee, Zu Chi Wen, Mau Song Chang

Research output: Contribution to journalArticle

26 Citations (Scopus)

Abstract

Although uncommon, torsades de pointes (TdP) associated with astemizole and/or erythromycin use have been reported previously. We describe a 30-year-old woman who had congenital prolongation of QT interval and TdP occurred after taking astemizole and erythromycin. Temporary cardiac pacing was successful in suppressing TdP. Prolongation of QT interval had good response to oral propranolol.

Original languageEnglish
Pages (from-to)85-88
Number of pages4
JournalInternational Journal of Cardiology
Volume54
Issue number1
DOIs
Publication statusPublished - Apr 19 1996
Externally publishedYes

Keywords

  • Astemizole
  • Congenital long QT syndrome
  • Erythromycin
  • QT interval
  • Torsades de pointes

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Drug-induced torsades de pointes in one patient with congenital long QT syndrome'. Together they form a unique fingerprint.

Cite this